MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122525
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization for a renal artery aneurysm, a 2.5mm x 2.5cm galaxy g3 coil (glx122525, 30393415) was delivered from a concomitant microcatheter (veloute, asahi intecc).However; the device became stuck in the microcatheter when it was being delivered.When the physician pushed and pulled the complaint product in the microcatheter, the coil was detached in the microcatheter.The complaint product and the microcatheter were removed together from the patient's body.After that, the procedure was completed without any problem with using competitive coils.There was no patient injury reported.A continuous flush was done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded.Therefore; no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30393415 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2 and h10.Section b5: additional information was received indicating that the devices could be moved when resistance was encountered.There was no evidence of physical material within the device.The device nor the microcatheter kinked or bend prior to the resistance or was noted after removal from the patient.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization for a renal artery aneurysm, a 2.5mm x 2.5cm galaxy g3 coil (glx122525, 30393415) was delivered from a concomitant microcatheter (veloute, asahi intecc).However, the device became ¿stuck¿ in the microcatheter when it was being delivered.When the physician pushed and pulled the complaint product in the microcatheter, the coil was detached in the microcatheter.The complaint product and the microcatheter were removed together from the patient's body.After that, the procedure was completed without any problem with using competitive coils.There was no patient injury reported.A continuous flush was done.Additional information was received indicating that the devices could be moved when resistance was encountered.There was no evidence of physical material within the device.The device nor the microcatheter kinked or bend prior to the resistance or was noted after removal from the patient.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30393415 number, and no non-conformances related to the malfunction were identified.Impeded in microcatheter and premature coil detachment in microcatheter during removal are known complications associated with the use of the galaxy g3 coil in coil embolization procedures.Per the galaxy g3 instructions for use (ifu): if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.With the information provided and without the return of the associated devices, it is not possible to determine the root cause of the event.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of unintended detachment.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 2.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14469329
Report Number3008114965-2022-00358
Device Sequence Number4570185
Product Code KRD
UDI-Device Identifier10886704077602
UDI-Public10886704077602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberGLX122525
Device Catalogue NumberGLX122525
Device Lot Number30393415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELOUTE, ASAHI INTECC.
Patient SexUnknown